MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS
Model Number 98704
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 10-jun-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the "dilator came apart from the device and had to be retrieved from the patient with a hemostat." "during the procedure the initial tube [slid] within the serial dilator [and] appeared to be lost." the clinicians had an issue with the last slide of the device and pushed it in too far and had to pull it out with a hemostat.Upon retrieval they couldn't find the initial tube slide.The physician thought it might have been lost in the patient.However, the scan came back negative and the patient is fine.
 
Additional Manufacturer Narrative
One sample device was received, no product packaging was received with sample.The tip of the central cannula exhibited abrasions.When viewed under magnification, the proximal end of the tip appeared jagged, and on the opposing side, the material appears to have been bent back on itself.The 20 fr hub appeared intact with no visible damage.Likewise, the 16 fr red tube appeared intact with no visible damage.The root cause of the reported issue could not be conclusively determined.All information reasonably known as of 30-jul-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ENTERAL ACCESS DILATION SYSTEM
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11984538
Report Number9611594-2021-00081
Device Sequence Number11952130
Product Code KGC
UDI-Device Identifier00350770987040
UDI-Public00350770987040
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98704
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1